Hail, Osage
- When
- May 22, 11:28 PM CST
- Where
- Osage County, Grainola
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -96.650
12 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 22, 8:30 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT SUN MAY 22 2005 .DISCUSSION... ELEVATED STORMS STARTING TO DEVELOP NORTH OF OUTFLOW BOUNDARY/COLD FRONT. EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE OVERNIGHT AS LOW LEVEL JET BEGINS TO DEVELOP. ELEVATED INSTABILITY/SHEAR PROFILES ARE SUFFICIENT FOR A SEVERE THREAT OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER NE OK/NW ARK. IN ADDITION ...STORMS MAY DEVELOP/TRAIN OVER THE SAME LOCATIONS WITH A LOCALIZED FLASH FLOOD THREAT AFTER MIDNIGHT. ALREADY SENT UPDATED FORECAST PACKAGE EARLIER THIS EVENING WITH CURRENT THINKING. NO OTHER CHANGES ANTICIPATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1107 PM CDT SUN MAY 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1058 PM CDT SUN MAY 22 2005 ...SEVERE THUNDERSTORMS PROBABLE OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A COMPLEX OF STORMS HAS DEVELOPED ACROSS SOUTHERN KANSAS AND SW MISSOURI. THESE STORMS WILL ENTER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AROUND MIDNIGHT AND WILL PROGRESS SOUTH-EASTWARD THROUGH THE FORECAST AREA. THESE STORMS WILL POSE A THREAT FOR LARGE HAIL AND DAMAGING WIND AS THEY MOVE SOUTH ACROSS THE AREA. SOME OF THE STORMS WILL BE SUPER-CELLULAR AND WILL POSE A LIMITED THREAT FOR TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. ANY STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT WILL CAUSE AN INCREASED THREAT FOR LOCALIZED FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL RESULT IN CONTINUED CHANCES OF THUNDERSTORMS THROUGH MOST OF THE UPCOMING WEEK. THERE MAY BE A BRIEF LULL IN THE ACTIVITY AROUND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN MAY 22 2005
OKZ058-230345-
OTTAWA OK-
1001 PM CDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...WYANDOTTE AND
OTTAWA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT SUN MAY 22 2005 ARZ001>002-010>011-019>020-029-OKZ054>064-067>069-072- 230900- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA- PAWNEE-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1025 PM CDT SUN MAY 22 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...FAYETTEVILLE... SPRINGDALE...TAHLEQUAH...FORT SMITH...NOWATA...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...PAWHUSKA...PAWNEE...MIAMI...HUNTSVILLE... VINITA AND BRISTOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT SUN MAY 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 15 SE MIAMI 36.72N 94.69W
05/22/2005 0.88 INCH OTTAWA OK TRAINED SPOTTER
&&
JDSThe Wichita radar (KICT), 105 km away, was scanning. The volume nearest the first event began at 05:28 UTC.
12 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
Thunderstorm winds estimated at 60 miles an hour blew down power lines.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimted at 60 miles an hour blew down large tree limbs and power lines.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449447, 5449448, 5449449, 5449450, 5449452, 5449453, 5449451, 5449454, 5449455, 5449456, 5449457, 5449458, 5449459.